It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-18-2005, 04:56 PM   #1
Veteran
(female)
 
Join Date: Apr 2005
Location: Oklahoma, USA
Posts: 352
Deb123 HB User
Please experts--I'm new and desperately need your advice

Have felt I had thyroid issues for about 3 years but have always tested "normal" and couldn't get any help. Last labs are below:

TSH 1.787
T4 8.7 ( 4.5 - 12.0 )

T3 Uptake 31 ( 24 - 39 )
Free T4 2.7 ( 1.2 - 4.9 )
T3 118 ( 85 - 205 )


I have been battling systemic candida for the last 15 months that I thought was the reason for my chronic fatigue and shortness of breath. The very first sign that I had that something was wrong with my health was about 3 years ago when all of a sudden my once very healthy hair turned drastically dry, were talking brillo pad, and started falling. Two derms said thyroid but when tests came back normal they just take good vitamins!! During that time I think my TSH was close to 3 but can't remember numbers exactly.

About 6 weeks ago I talked my candida doc into letting me try some thyroid to see mainly if it would help the condition of my hair and it falling. Also, I always run a low body temperature, stays in the 97's all day, and I think that is contributing to my not being able to recover from the candida. He started me on 30 mg of Armour and temp came up right away and after a couple days chronic fatigue was lifted and I COULD BREATH!! Yippee!!! But then around the 3rd or 4th day after my dose within about 3 hrs, I would crash and temp plumett back down, fatigue and shortness of breath back. I have had to continually gradually increase the dosage to achieve the original benefits. I can tell I've hit it when, as I descibe it to my husband, the elephant gets off my chest and I can breath. I had to to finally increase to 4 grains today. Is this normal to have to increase this fast? I go back to my doc Monday and he is probably have a heart attack when he finds out how much I've been taking. I feel a little achey today so don't know if that means I overdone it a little or not.

My daughter got married June 4th and my fatigue was so bad the first part of May I told her I probably wouldn't make it but I started the thyroid meds around that time and started feeling so much better, I got to go to her shower, rehearsal dinner AND the wedding so I was thrilled needless to say.

I feel like I'm on that roller coaster I hear everyone talk about and I just don't know where to go from here. Have I increased too fast, am I on too much meds. I was a basket case this morning, bawling because I couldn't get the meds to pull me out of the fatigue and shortness of breath like they had been.

Sorry so long and I appreciate anyone that has taken the time to read this and I would appreciate any advice and anything that you think I need to talk to my doctor about Monday. My hair was also improving since starting meds but within the last week is falling again and seems to be trying to get dry again, so I'm overall very confused.

Thanks
Deb

 
Sponsors Lightbulb
   
Old 06-18-2005, 05:31 PM   #2
Inactive
(female)
 
Join Date: Nov 2004
Posts: 243
shellshocked HB User
Re: Please experts--I'm new and desperately need your advice

Be real careful with upping your dose---that's a big jump. I'm not blaming you----I totally understand how desperate I have been in dealing with thyroid problems.
My first thought is that your systmeic candida may not be under control and it's causing problems for your thyroiod---and your thyroid is acting up. It looks like both thyroid and the systemic candida share similar symptoms.
Are you going through menopause or having any weird period problems?
Are you going to a pcp or a specialist?
Be honest with your doctor about what's been going on. I have had doctors that were "intimidating"---and I was especially intimidated when I thought I was on my "last leg".
I am really sorry to hear what you are going through. I hope you are directed to the docs who can help you.

 
Old 06-19-2005, 04:40 AM   #3
Inactive
(female)
 
Join Date: Mar 2005
Posts: 1,143
pixiek HB User
Re: Please experts--I'm new and desperately need your advice

Well, you will better have a good talk with your doctor! Sounds like you upped your meds at a rather fast pace. You may have been feeling better quickly with each uped dose because the T3 in the Armour is a little faster acting...some people feel the effect of this quite quickly. However, the T4 in the Armour or any T4 takes about 4-6 weeks for it to be absorbed and to start feeling it's benefits. So you have a lot of T4 that will probably be kicking in soon and it might be a bit too much all at once. The rule of thumb is to up your Armour about 30mg or even less at a time and give about 3-4 weeks or so. Most people in the end will be taking about 2-3 grains....some more than that. Also you have a few other issues that need some work and looks like Shellshocked help some there...I don't have any knowledge on that. Perhaps now that your daughter's wedding is over you can take a break and give yourself some needed attention to get better...hope this helps!

 
Old 06-19-2005, 05:57 AM   #4
Veteran
(female)
 
Join Date: Apr 2005
Location: Oklahoma, USA
Posts: 352
Deb123 HB User
Re: Please experts--I'm new and desperately need your advice

No period problems and my doc is a DO, doctor of osteopath, I think. It's just really hard when you can breath and function for the first time in over a year and then bam! it's gone. Thanks for your input.

 
Old 06-19-2005, 05:59 AM   #5
Inactive
(female)
 
Join Date: Mar 2005
Posts: 1,143
pixiek HB User
Re: Please experts--I'm new and desperately need your advice

Poor Deb! Hang in there...somehow! We are all in the same boat...it is not sinking yet!

 
Old 06-19-2005, 03:21 PM   #6
Inactive
(female)
 
Join Date: Nov 2004
Posts: 243
shellshocked HB User
Re: Please experts--I'm new and desperately need your advice

Deb123---You're right! No one who hasn't experienced what you have understands. That's why it's nice to come here and realize that others are facing some of the same challenges you are. I understand what you mean when you say you're doing fine and all the sudden things go wrong.
I hope you get some answers from your doctor tomorrow and you start feeling better.
pixiek---I hope you're doing well----and thanks for explaining how the t4 and t3 work. I thought my boat was sinking---but we found the leak.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:14 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!